Alert archive / Georgia / Special Weather Statements in 2024
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 20, 2024, 1:39 PM EDT for Treutlen County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2024, 1:39 PM EDT (17:39 UTC)
- Expired
- Jul 20, 2024, 2:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County Treutlen County, GA
The radar
The Robins AFB radar (KJGX), 70 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 490 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
046
WWUS82 KFFC 201739
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
139 PM EDT Sat Jul 20 2024
GAZ085-097-098-201815-
Treutlen GA-Johnson GA-Laurens GA-
139 PM EDT Sat Jul 20 2024
...A strong thunderstorm will impact portions of east central
Laurens, western Treutlen and south central Johnson Counties through
215 PM EDT...
At 138 PM EDT, a strong thunderstorm was over Lowery, or 11 miles
west of Soperton, moving northeast at 20 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Soperton, Adrian, Lothair, Orland, Rockledge, Orianna, Lowery,
Blackville, Scott, and Minter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3239 8249 3230 8283 3243 8292 3259 8264
3253 8260 3252 8260 3252 8263 3251 8264
3250 8262 3251 8258
TIME...MOT...LOC 1738Z 239DEG 16KT 3240 8279
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 20, 10:50 AM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 20, 10:50 AM EDT, 2 hours 49 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 1050 AM EDT Sat Jul 20 2024 ...Morning Update... .UPDATE... Issued at 1035 AM EDT Sat Jul 20 2024 Currently monitoring a cluster of showers and thunderstorms moving into northwestern Georgia from Alabama at the time of this writing. Localized heavy rainfall and frequent cloud-to-ground lightning are likely with the stronger cells in this cluster. Additionally, cells are beginning to develop across south-central Alabama and the Florida Panhandle amid breaks in the cloud cover and are tracking toward the northeast, so expect coverage of showers and storms to increase in coverage across much of the CWA heading into the afternoon. Martin && .SHORT TERM... (Today through Sunday) Issued at 639 AM EDT Sat Jul 20 2024 A 500 mb shortwave is progressing eastward as a stationary boundary remains draped over north Georgia. At the time of this writing, an MCV-like feature over eastern central Alabama is producing showers with a few embedded lightning strikes. As this shifts eastward, areas across the metro are expected to incur yet another round of rain through the early morning hours. With low cloud ceilings and areas of patchy fog developing across much of the area this morning, temperatures will be slow to warm through the day, limiting our max daily temperatures in the 80s for most areas. Despite this, models depict a northward progression of an unstable airmass through the day that will prime the area for the next round of activity this afternoon and evening. SBCAPE between 1000-2000+ J/kg across much of the area today will be enough to support a few thunderstorms through the afternoon, but in the absence of any appreciable shear and meager 700-500mb lapse rates, the risk for severe weather remains low. On the other hand, PWATs running between 1.8-2.2" will make for localized flash flooding instances a concern in stronger storms, particularly over areas that have experienced repeated rounds of rainfall. Tonight, activity is generally expected to diminish after sunset with a few showers and thunderstorms remaining possible through the early morning hours. As another shortwave dives down from the midwest Sunday and the surface boundary meandering over northern Georgia Sunday, a similar active weather day with multiple rounds of numerous showers and thunderstorms is expected. With the airmass more or less unchanged, thunderstorms are expected to remain subsevere with a localized flash flooding in the strongest storms. KAB && .LONG TERM... (Sunday night through Friday) Issued at 639 AM EDT Sat Jul 20 2024 Key Messages: - Storm chances will continue through the workweek, with daily rain chances peaking (50-80%) during the afternoon and evening hours each day. - Slightly below average high temperatures (by 2-5 degrees) are favored in northern and central Georgia through next Thursday. Ample Rain Chances for the Workweek: The overall theme of the forecast for the upcoming workweek remains relatively unchanged over the last 24 hours. Through Thursday the broad synoptic pattern should consist of an upper level trough over the Midwest and upper level ridge in the Atlantic. The prevailing southwesterly flow between these two features will continue to funnel subtropical moisture into Georgia from the Gulf of Mexico. Upper level ridging may creep westward on Friday, but moisture should remain elevated in the region. Precipitable water values at or above the 90th percentile (1.8-2.1 inches) are expected through Friday (per GEFS & EPS means). The elevated moisture levels in the region will favor continued shower and thunderstorms activity. Projections from the GEFS and EPS suggest positive 5 day rainfall anomalies of 0.5 to 2 inches between Monday and Friday, with the highest values occurring over northern Georgia. Storm chances should primarily be diurnally driven, though some convection could linger through the overnight period each day. Warm air in the mid levels should limit lapse rates (700-500 mb 5.5 C/km or less) all week, and this should keep MUCAPE values modest (500-1500 j/kg). Toss in a lack of appreciable shear, and severe weather appears unlikely this week. Ensemble guidance continues to lean towards below average high temperatures this week, due largely to the potential for enhanced cloud cover and rainfall each afternoon. A glance at the NBM high temperature guidance for Atlanta suggests at least a 75% chance of below average high temperatures each day between Monday and Friday. Thus we have moderate confidence in high temperatures being 2 to 5 degree below seasonal averages this week. Look for this to translate into highs in the 80s over northern Georgia, and upper 80s/lower 90s in central Georgia. Albright && .AVIATION... (12Z TAFS) Issued at 644 AM EDT Sat Jul 20 2024 Mixed bag of VFR/MVFR/IFR this morning. Metro sites may see periods of IFR from 12-14Z with all terminals settling in to MVFR after 15- 16Z through the evening. SHRA/VCSH will continue this morning with TSRA this afternoon between roughly 18-23Z at all terminals. VFR cigs/vsbys will return briefly during the early morning hours before deteriorating to IFR. May see isolated SHRA overnight and in the morning hours. SW winds will generally be light and VRB at times but there may be periods of light SSE through 16Z. //ATL Confidence...12Z Update... Medium confidence on all elements. KAB && .PRELIMINARY POINT TEMPS/POPS... Athens 70 88 70 87 / 50 90 60 70 Atlanta 71 85 70 86 / 50 70 60 70 Blairsville 65 81 65 81 / 40 80 60 80 Cartersville 70 87 68 86 / 40 70 60 70 Columbus 72 90 72 91 / 40 70 50 70 Gainesville 70 85 70 85 / 50 90 60 70 Macon 71 90 70 91 / 40 60 50 70 Rome 70 86 69 86 / 40 70 60 70 Peachtree City 70 86 69 87 / 40 70 60 70 Vidalia 73 91 73 92 / 30 70 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KAB LONG TERM....Albright AVIATION...Martin
Hazardous weather outlook, Jul 20, 4:02 AM EDT, 9 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 402 AM EDT Sat Jul 20 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-210815- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 402 AM EDT Sat Jul 20 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms will continue through tonight in central and northern Georgia. The strongest storms may produce frequent lightning, bursts of heavy rainfall and gusts near 40 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered afternoon and evening thunderstorms can be expected through Friday. Severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 20, 1:22 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
122 PM EDT Sat Jul 20 2024
GAZ097-111-201800-
Wheeler GA-Laurens GA-
122 PM EDT Sat Jul 20 2024
...A strong thunderstorm will impact portions of southeastern Laurens
and north central Wheeler Counties through 200 PM EDT...
At 122 PM EDT, a strong thunderstorm was near Cedar Grove, or 13
miles northwest of Alamo, moving east at 20 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cadwell, Lowery, and Cedar Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3222 8303 3225 8305 3233 8307 3244 8279
3234 8274 3233 8275 3232 8274 3223 8270
3218 8301
TIME...MOT...LOC 1722Z 249DEG 19KT 3228 8295
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 20, 1:29 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
129 PM EDT Sat Jul 20 2024
GAZ093>095-105-201800-
Macon GA-Peach GA-Dooly GA-Houston GA-
129 PM EDT Sat Jul 20 2024
...A strong thunderstorm will impact portions of east central Macon,
north central Dooly, southeastern Peach and southern Houston Counties
through 200 PM EDT...
At 129 PM EDT, a strong thunderstorm was near Henderson, or 11 miles
east of Oglethorpe, moving northeast at 20 mph.
HAZARD...Winds up to 40 mph and pea sized hail.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Perry, Unadilla, Saint Louis, Hayneville, Meadowdale, Grovania, Elko,
Grove Park, Moss Oak, Miami Valley, Henderson, Klondike, and
Clinchfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3234 8401 3259 8378 3238 8354 3233 8358
3221 8386
TIME...MOT...LOC 1729Z 225DEG 18KT 3233 8387
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 20, 1:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
139 PM EDT Sat Jul 20 2024
GAZ085-097-098-201815-
Treutlen GA-Johnson GA-Laurens GA-
139 PM EDT Sat Jul 20 2024
...A strong thunderstorm will impact portions of east central
Laurens, western Treutlen and south central Johnson Counties through
215 PM EDT...
At 138 PM EDT, a strong thunderstorm was over Lowery, or 11 miles
west of Soperton, moving northeast at 20 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Soperton, Adrian, Lothair, Orland, Rockledge, Orianna, Lowery,
Blackville, Scott, and Minter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3239 8249 3230 8283 3243 8292 3259 8264
3253 8260 3252 8260 3252 8263 3251 8264
3250 8262 3251 8258
TIME...MOT...LOC 1738Z 239DEG 16KT 3240 8279
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 5:21 AM EDT | Special Weather Statement | FFC | Clayton | 24 min |
| Jul 20, 5:44 AM EDT | Special Weather Statement | FFC | Meriwether | 31 min |
| Jul 20, 6:14 AM EDT | Special Weather Statement | FFC | Pike | 31 min |
| Jul 20, 1:22 PM EDT | Special Weather Statement | FFC | Laurens | 38 min |
| Jul 20, 1:29 PM EDT | Special Weather Statement | FFC | Houston | 31 min |
| Jul 20, 1:51 PM EDT | Special Weather Statement | FFC | Harris | 24 min |
| Jul 20, 2:06 PM EDT | Special Weather Statement | FFC | Dooly | 24 min |
| Jul 20, 2:15 PM EDT | Special Weather Statement | FFC | Treutlen | 30 min |
| Jul 20, 2:28 PM EDT | Special Weather Statement | FFC | Webster | 32 min |
| Jul 20, 2:39 PM EDT | Special Weather Statement | FFC | Bleckley | 36 min |
| Jul 20, 2:40 PM EDT | Special Weather Statement | FFC | Emanuel | 35 min |
| Jul 20, 2:44 PM EDT | Special Weather Statement | FFC | Wilcox | 31 min |
| Jul 20, 3:07 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 38 min |
| Jul 20, 3:14 PM EDT | Special Weather Statement | FFC | Webster | 31 min |
| Jul 20, 3:41 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Wilcox | 34 min |
| Jul 20, 4:04 PM EDT | Special Weather Statement | FFC | Telfair | 26 min |
| Jul 20, 4:33 PM EDT | Special Weather Statement | FFC | Telfair | 27 min |
| Jul 20, 5:01 PM EDT | Special Weather Statement | FFC | Crisp, Telfair, Wilcox | 44 min |
| Jul 20, 5:03 PM EDT | Special Weather Statement | FFC | Toombs | 42 min |
| Jul 20, 5:52 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 23 min |
| Jul 20, 7:11 PM EDT | Special Weather Statement | FFC | Wilkes | 34 min |
Nearby
Special Weather Statements in Georgia, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.